Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 2019 April;154(2) > Giornale Italiano di Dermatologia e Venereologia 2019 April;154(2):170-6

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Publication history
Reprints
Permissions
Cite this article as

 

ORIGINAL ARTICLE   Freefree

Giornale Italiano di Dermatologia e Venereologia 2019 April;154(2):170-6

DOI: 10.23736/S0392-0488.17.05526-2

Copyright © 2017 EDIZIONI MINERVA MEDICA

language: English

Sequential monitoring of pigmented lesions during dabrafenib treatment: a prospective study and a literature overview

Emi DIKA 1, Martina LAMBERTINI 1 , Pier A. FANTI 1, Bianca M. PIRACCINI 1, Carlotta GURIOLI 1, Giulia M. RAVAIOLI 1, Marco A. CHESSA 1, Alessandro TRANIELLO GRADASSI 1, Barbara MELOTTI 2, Francesca SPERANDI 2, Annalisa PATRIZI 1

1 Unit of Dermatology, Department of Experimental, Diagnostic and Specialty Medicine, University of Bologna, Bologna, Italy; 2 Unit of Medical Oncology, Sant’Orsola Malpighi Hospital Bologna, Bologna, Italy


PDF


BACKGROUND: Targeted therapies in melanoma have shown clinical benefit in incrementing the overall survival of metastatic patients. However, cutaneous adverse events have been frequently associated with these drugs.
METHODS: We report our experience in the management of patients treated with dabrafenib for metastatic melanoma, focusing on the monitoring of pigmented lesions. Dermatologic evaluation was performed during the first visit, at the start of each treatment and subsequently after every four weeks. Global nevi count, videodermoscopy of suspected lesions, and surgical excisions when necessary were performed at the beginning of the treatment and every fourth week. All other cutaneous adverse events (cAEs) were noted and documented. Eleven patients were included.
RESULTS: The most important cAEs included palmo-plantar hyperkeratosis, diffuse xerosis and pigmented lesion changes. Regarding the latter, in 6 patients, especially in the first months of treatment, we observed hyperpigmentation and hyperkeratosis of the nevi, of the pigmented mucosae and, in one patient, hyperkeratotic changes on a cutaneous metastasis. Histopathology of the excised lesions showed one ex novo melanoma occurrence and benign changes to pre-existing nevi.
CONCLUSIONS: The awareness of the importance of sequential monitoring of pigmented lesions, with particular attention to the lesions of new onset, is crucial for the best management of these complex patients.


KEY WORDS: Melanoma - Dabrafenib - Adverse effects

top of page